Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 1, NWS Green Bay, WI

March 9, 2016Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 9, 2016, 2:49 PM CST for Wood County, Wisconsin. It took effect at Mar 9, 2016, 5:08 PM CST. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Mar 9, 2016, 2:49 PM CST (20:49 UTC)
In effect from
Mar 9, 2016, 5:08 PM CST
Expired
Mar 10, 2016, 8:00 PM CST
In force
27 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

804 
WGUS43 KGRB 092049
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CST WED MAR 9 2016

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-101149-
/O.NEW.KGRB.FL.W.0001.160309T2308Z-160311T0200Z/
/BBCW3.1.ER.160309T2308Z.160310T0600Z.160310T0800Z.NO/
249 PM CST WED MAR 9 2016

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Babcock.
* At  1:30 PM Wednesday the stage was 11.1 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by late this afternoon and 
  continue to rise to near 12.5 feet by after midnight tomorrow. The 
  river will fall below flood stage by after midnight tomorrow.
* At 12.0 feet...Flooding is confined mainly to agricultural...wooded
  low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
1 follow-up statement
691 
WGUS83 KGRB 100812
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
212 AM CST THU MAR 10 2016

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Yellow River at Babcock affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-100842-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-160311T0200Z/
/BBCW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
212 AM CST THU MAR 10 2016

The Flood Warning is cancelled for
  The Yellow River at Babcock.
* At 12:30 AM Thursday the stage was 11.4 feet. 
* Flood stage is 12.0 feet. 
* Forecast...the river crested below flood stage at 11.6 feet.  The 
  river will continue to fall today.
* At 12.0 feet...flooding this morning will be confined mainly to
  agricultural...wooded low land and marshes.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:34 PM CST, 15 minutes earlier.

Area forecast discussion, Mar 9, 2:34 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
234 PM CST WED MAR 9 2016

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 231 PM CST WED MAR 9 2016

LOW CLOUDS PERSISTED ACROSS MUCH OF THE REGION THIS AFTERNOON.
THE ONLY EXCEPTION WAS ALONG THE LAKESHORE WHERE SCATTERED LOW
CLOUDS WERE REPORTED AT TIMES. FOR TONIGHT...JET STREAK MOVING
ACROSS THE REGION WILL PROVIDE LIFT FOR SOME DRIZZLE ACROSS THE
NORTH. SEEDER FEEDER MECHANISM IS EXPECTED OVER THE VERY FAR NORTH
TO CHANGE THE DRIZZLE TO LIGHT RAIN OR EVEN THE SMALL POSSIBILITY
OF LIGHT SNOW. THE JET STREAK SHOULD LIFT AWAY FROM THE AREA
OVERNIGHT...BRINGING AN END TO THE PRECIPITATION. THERE WAS SOME
CONCERN ABOUT FREEZING DRIZZLE...BUT AIR TEMPERATURES WILL ONLY
FALL TO AROUND 32 TOWARD SUNRISE. ALSO...ROAD SUBSURFACE
TEMPERATURES WERE IN THE MIDDLE 30S...THUS THE RISK OF ICY
CONDITIONS IS VERY LOW. WENT ABOVE GUIDANCE FOR LOW TEMPERATURES
TONIGHT DUE TO LOW CLOUD COVER AND SOME PATCHY FOG.

CLOUDS WILL BE ON THE DECREASE ON THURSDAY. SLOWER DEPARTURE OF
THE CLOUDS WILL KEEP THE EAST COOLER WHILE CENTRAL AND NORTH-
CENTRAL WISCONSIN SHOULD SEE SEVERAL HOURS OF SUNSHINE. LOOKING
UPSTREAM...LOCATIONS THAT BROKE OUT IN THE SUN CLIMBED INTO THE
UPPER 40S TO MIDDLE 50S. DO EXCEPT THOSE SAME CONDITIONS HERE
AS WELL ON THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 231 PM CST WED MAR 9 2016

QUIET AND PLEASANT WEATHER WITH MODERATING TEMPERATURES EXPECTED
EARLY IN THE PERIOD...FOLLOWED BY A MORE ACTIVE PATTERN WITH MUCH
UNCERTAINTY IN THE DETAILS BY THE MIDDLE OF NEXT WEEK.

ZONAL FLOW ALOFT WILL BE IN PLACE FOR THE THU NGT TO SAT PERIOD.
HIGH PRESSURE WILL RESIDE OVER THE FORECAST AREA ON THU NGT...
WITH MOSTLY CLEAR SKIES AND LIGHT WINDS LEADING TO SOME FOG
POTENTIAL OVERNIGHT. DRY CONDITIONS WILL PREVAIL FRI-SAT...WITH
RETURN FLOW ON THE BACK SIDE OF THE HIGH LEADING TO A WARM-UP...
WITH HIGHS REACHING THE LOWER TO MIDDLE 60S AWAY FROM LAKE
MICHIGAN BY SAT AFTERNOON.

A H8 WARM FRONT IS EXPECTED TO APPROACH THE FORECAST AREA ON
SAT NGT AND SUNDAY...AND BRING A CHANCE OF SHOWERS TO THE REGION.
HAVE BOOSTED POPS TO LIKELY OVER PARTS OF C/EC WI...AND WE MAY
HAVE TO EXPAND THE HIGHER POPS FARTHER NORTH WITH SUBSEQUENT
FCSTS. THE CHANCE OF SHOWERS WILL CONTINUE INTO SUNDAY NIGHT AND
MONDAY AS AN UPPER TROF AND ASSOCIATED LOW PRESSURE SYSTEM AFFECT
THE REGION.

AFTER A RELATIVELY QUIET PERIOD ON MONDAY NIGHT...MODELS DIVERGE
ON THE TRACK AND TIMING OF A POTENTIALLY STRONG SFC LOW THAT
DEVELOPS IN RESPONSE TO AN AMPLIFYING UPPER TROF/UPPER LOW
APPROACHING FROM THE ROCKIES/PLAINS. THE GFS TAKES A POWERFUL
LOW WELL TO OUR NORTHWEST (AROUND DLH)...AND BRINGS THE POTENTIAL
OF WARM TEMPS...STRONG WINDS AND STRONG CONVECTION TUES NGT INTO
WEDS. THE ECMWF IS SLOWER...AND TRACKS THE SFC LOW THROUGH
SOUTHERN WI WEDS NGT INTO THU...BRINGING THE POTENTIAL FOR A SNOW
STORM TO NORTHERN WI. NEEDLESS TO SAY...WE WILL BE STICKING WITH
THE PREFERRED MODEL BLEND FOR THIS PART OF THE FCST...AS
CONFIDENCE IN ANY OF THE DETAILS IS VERY LOW AT THIS TIME.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1155 AM CST WED MAR 9 2016

IFR/MVFR CIGS CONTINUED EARLY THIS AFTERNOON. SOME BREAKS IN THE
CLOUDS ARE EXPECTED ACROSS EASTERN WISCONSIN THIS AFTERNOON INTO
EARLY THIS EVENING...OTHERWISE MVFR/IFR CIGS WILL CONTINUE THROUGH
MUCH OF TONIGHT INTO THURSDAY MORNING. MAYBE SOME PATCHY DRIZZLE
OR LIGHT RAIN SHOWERS WITH PASSAGE OF WEAK FRONT TONIGHT.
CONDITIONS SHOULD IMPROVE ON THURSDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......KIECKBUSCH
AVIATION.......ECKBERG
Hazardous weather outlook, Mar 9, 2:10 PM CST, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CST WED MAR 9 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-102015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
210 PM CST WED MAR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ECKBERG/KIECKBUSCH

In the hours before

Special weather statement, Mar 9, 10:28 AM CST, 4 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1028 AM CST WED MAR 9 2016

WIZ005-091900-
VILAS-
1028 AM CST WED MAR 9 2016

...AREAS OF FOG WILL CONTINUE INTO EARLY AFTERNOON...

AREAS OF FOG WILL CONTINUE ACROSS MUCH OF VILAS COUNTY INTO EARLY
AFTERNOON. THE FOG WILL REDUCE VISIBILITIES DOWN TO A MILE OR
TWO...ALTHOUGH SOME LOCALLY DENSE FOG IS POSSIBLE WITH VISIBILITIES
DOWN TO AROUND A QUARTER OF MILE ACROSS NORTHWEST VILAS COUNTY.

THE FOG SHOULD GRADUALLY IMPROVE THIS AFTERNOON. MOTORISTS ARE
URGED TO SLOW DOWN AND USE YOUR LOW BEAM HEADLIGHTS IF YOU
ENCOUNTER DENSE FOG.

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 6:51 AM CSTMarine Dense Fog AdvisoryGRB4 hr

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.